Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 36, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Sep 2, 2005, 6:01 PM CDT for Nueces County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2005, 6:01 PM CDT (23:01 UTC)
- Expired
- Sep 2, 2005, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 36 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2417 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KCRP 022301
TORCRP
TXC355-022330-
/O.NEW.KCRP.TO.W.0036.050902T2301Z-050902T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
601 PM CDT FRI SEP 2 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN NUECES COUNTY IN SOUTH TEXAS
* UNTIL 630 PM CDT
* AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A DEVLOPING TORNADO NEAR AGUA DULCE...OR ABOUT 12 MILES EAST OF
ALICE...MOVING SOUTHWEST AT 5 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
RURAL WESTERN NUECES COUNTY AT 620 PM CDT
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 2759 9787 2761 9787 2763 9789 2764 9794
2780 9794 2784 9785 2772 9773 2771 9773
2758 9785
$$
87What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Sep 2, 3:00 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Sep 2, 3:00 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 300 PM CDT FRI SEP 2 2005 .SHORT-TERM (TONIGHT THROUGH SATURDAY NIGHT)...TROPICAL AIRMASS REMAINS IN PLACE ACROSS SOUTH TEXAS WITH NUMEROUS SHOWERS AND THUNDERSTORMS ONGOING THROUGHOUT THE REGION. NOTHING SEVERE AS OF EARLY THIS AFTERNOON...MAIN THREAT CONTINUES TO BE SOME LOCALLY HEAVY RAINFALL. WEAK UPPER RIDGE AXIS REMAINS OVER THE NORTHERN GULF OF MEXICO WHILE WEAK TROF AXIS IS LOCATED OVER THE CENTRAL PART OF THE STATE. FLOW AROUND THESE FEATURES IS MAINLY EAST AND SOUTHEAST AND WILL CONTINUE TO BRING TROPICAL MOISTURE INTO THE AREA OVERNIGHT AND SATURDAY. CONVECTION WILL BEGIN TO TAPER OFF TONIGHT WITH LOSS OF DAYTIME HEATING. CONVECTION WILL BEGIN TO INCREASE OVER THE WATERS LATE TONIGHT IN AREAS OF INCREASING LOW LEVEL CONVERGENCE...THEN INCREASE IN AREAL COVERAGE THROUGHOUT THE DAY TOMORROW SIMILAR TO TODAY. WEAK WIND FIELDS AND RESIDUAL BOUNDARIES FROM EARLIER CONVECTION WILL LIKELY KEEP THE STORMS GOING THROUGH MOST OF THE AFTERNOON. WILL HAVE 60-70 POP CONFIG FOR TOMORROW...AND ALTHOUGH NOT EXPECTING AN ALL DAY RAIN EVENT...AREAL COVERAGE SHOULD BE SUFFICIENT TO WARRANT THE HIGH POPS. WITH SLOW STORM MOTIONS AND DEEP TROPICAL MOISTURE...WILL CONTINUE TO MENTION LOCALLY HEAVY RAINFALL. SOME DRIER AIR IS LOCATED OVER SOUTHEAST TX AND SOME OF THIS MAY WORK DOWN INTO THE NORTHEAST COUNTIES LATER TOMORROW EVENING ENDING RAIN CHANCES A LITTLE EARLIER. TEMPS WILL CONTINUE TO BE NEAR NORMAL THROUGH TOMORROW NIGHT. && .LONG-TERM (SUNDAY THROUGH FRIDAY)...PWAT VALUES WILL REMAIN HIGH ACROSS SOUTH TEXAS THROUGH THE WEEKEND BEFORE FINALLY DRYING OUT BY THE FIRST OF NEXT WEEK. WILL HANG ON TO ISOLATED CONVECTION ON MONDAY ALONG THE SEA-BREEZE AS MARGINAL MOISTURE WILL REMAIN IN PLACE. SHOULD SEE GENERALLY DRY AND SLIGHTLY WARMER CONDITIONS TUE AND WED AS THE MID/UPPER-LEVEL RIDGE BUILDS BACK INTO THE REGION. GUIDANCE CONTINUES TO SHOW GENERAL EAST TO NORTHEAST FLOW ACROSS THE AREA BUT THINK THAT THE GFS IS A BIT OVER-ZEALOUS IN THE AMOUNT OF DRYING THAT TAKES PLACE. WILL KEEP DEWPOINT GRIDS HIGHER THAN GUIDANCE THROUGH THE PERIOD WITH THIS REASONING. WILL CONTINUE TO MONITOR THE POSSIBILITY OF TROPICAL LOW DEVELOPING AND MOVING ACROSS THE GULF OF MEXICO BY MID/LATE WEEK. UNCERTAINTY IS VERY HIGH AT THIS TIME. NONETHELESS...WILL MENTION SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA AS MOISTURE IS EXPECTED TO BE ON THE INCREASE AND H5 RIDGE SLIDES A BIT FARTHER NORTH. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 74 92 74 94 73 / 30 70 30 40 10 VICTORIA 74 93 72 95 71 / 30 60 30 30 10 LAREDO 79 96 77 97 75 / 50 50 40 50 30 ALICE 74 94 73 95 71 / 30 70 40 50 20 ROCKPORT 77 92 77 92 75 / 30 70 30 40 10 COTULLA 75 95 74 96 72 / 50 50 40 40 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && 91/DUNN...SHORT-TERM 94/JOHNSON...LONG-TERM
Hazardous weather outlook, Sep 2, 5:11 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 511 AM CDT FRI SEP 2 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-031015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 511 AM CDT FRI SEP 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY AND AGAIN TONIGHT. SOME OF THESE STORMS WILL CONTAIN HEAVY RAINFALL UP TO SEVERAL INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...ALONG WITH LOCALLY HEAVY RAINFALL...ARE EXPECTED OVER THE REGION SATURDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE SUNDAY AND MONDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED OVER THE COASTAL WATERS AND OVER THE COASTAL COUNTIES THURSDAY. IN ADDITION...HIGH HEAT INDEX VALUES ARE EXPECTED DURING THE LATE AFTERNOON HOURS...ESPECIALLY TUESDAY THROUGH THURSDAY. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:34 AM CDT | Marine Weather Statement | CRP | 86 min | |
| Sep 2, 12:04 PM CDT | Marine Weather Statement | CRP | 56 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.